9 doctors weighed in:

I think im getting rebound headaches because im taking way to much excedrin...How can I stop these headaches.. The Excedrin only helps for couple hrs.?

9 doctors weighed in
Dr. Kenneth Choquette
Pain Management
7 doctors agree

In brief: Treat cause

You can easily get into a therapeutic rut that allows rebound to add to your problem. Concentrate on finding the underlying cause/trigger to your headaches.
Since most ha come out of the neck, make sure they treat there. Prevention and treating the underlying cause is the key so multiple daily meds won't be needed.

In brief: Treat cause

You can easily get into a therapeutic rut that allows rebound to add to your problem. Concentrate on finding the underlying cause/trigger to your headaches.
Since most ha come out of the neck, make sure they treat there. Prevention and treating the underlying cause is the key so multiple daily meds won't be needed.
Dr. Kenneth Choquette
Dr. Kenneth Choquette
Thank
Dr. Matt Malkin
Anesthesiology
1 doctor agrees

In brief: Could be caffeine

Excedrin contains 65 mg caffeine, about 2 cokes.
Caffeine withdrawal can cause headache as can excess consumption. Also has 250 mg aspirin, which can make you prone to bleeding. 250 mg Acetaminophen also. Sounds like you may benefit from medical eval since conservative measures failing and you may be getting into troublesome dosages of medication.

In brief: Could be caffeine

Excedrin contains 65 mg caffeine, about 2 cokes.
Caffeine withdrawal can cause headache as can excess consumption. Also has 250 mg aspirin, which can make you prone to bleeding. 250 mg Acetaminophen also. Sounds like you may benefit from medical eval since conservative measures failing and you may be getting into troublesome dosages of medication.
Dr. Matt Malkin
Dr. Matt Malkin
Thank
Dr. James Marx
Pain Management

In brief: Stop Rebounding

Rebound headaches are most likely what you are experiencing.
First of all, you need to find out what started your headaches and followup accordingly. Basically the treatment of rebound headaches involves reducing the frequency of your offending "rebounding medicine". You need ot get on preventive or prophylactic (preventive) medicine. There are a number of these medications that can really help.

In brief: Stop Rebounding

Rebound headaches are most likely what you are experiencing.
First of all, you need to find out what started your headaches and followup accordingly. Basically the treatment of rebound headaches involves reducing the frequency of your offending "rebounding medicine". You need ot get on preventive or prophylactic (preventive) medicine. There are a number of these medications that can really help.
Dr. James Marx
Dr. James Marx
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors